Results 1 to 7 of 7

Thread: Do I need something different?

  1. #1

    Do I need something different?

    I have been on a Duralgesic 25 microgram patch ever since I left rehab and have Lortab's for pain when it get's to be too much. I hate to use them because of the binding effect. Now my back is starting to hurt more and more.Also my tailbone feel's like some has hit me with a hammer there.the lortab's is really not having much effect anymore. Does anyone think I will need to see the Dr. and possibly change medication?
    Thank's
    Duge

    T-12 incomplete 10-3-02

  2. #2
    Senior Member Aquitaine's Avatar
    Join Date
    Dec 2003
    Location
    Bay Area, California
    Posts
    185
    Hi Duge,

    Sorry to hear you're tailbone is acting up. Is this a constant pain, or does it only happen at certain times or during a specific event? Also, how long have you been on the 25mcg duragesic patch? (I wish I could get this, but my pharmacy - kasier - doesn't carry it ) Is the Lortab the 5 version? It might just be that your doc could upgrade your breakthrough Lortab to 7.5 tabs, IF the pain is happening periodically. Otherwise you may be at a point where your body has built up a resistance to the duragesic, or the pain has increased for some reason, and he may need to change this for you. My recommendation to everyone who has chronic pain problems is keep a diary, try everyday to write down what pain you've had, what symptoms/suffering that entails, and what types of things its preventing you from doing in your daily routine. Every day isn't that important, but try to be consistant so your doctor can see what you're going through and can best help prevent this pain in future. It sounds like your doctor has some knowledge of pain management, so he probably wants you to see him as soon as possible, so you he can get your pain under control before it gets really bad.

    Yes, I think you should see your doctor, but what I've written above may give you something to start thinking about before then.

    Best of luck.

    Never underestimate an individual, Never overestimate a bureaucracy.

  3. #3
    yes it is the 5. It does not hurt all the time but if I have to sit for a long time it really does hurt. Someone said that is where most of the spinal nerve's exit. Am I right
    Duge

    T-12 incomplete 10-3-02

  4. #4
    Senior Member Aquitaine's Avatar
    Join Date
    Dec 2003
    Location
    Bay Area, California
    Posts
    185
    Originally posted by duge:

    It does not hurt all the time but if I have to sit for a long time it really does hurt. Someone said that is where most of the spinal nerve's exit. Am I right
    Duge
    Hi Duge,

    Yes, most nerves do split off and exit at the coccyx (tailbone). You had said something in your previous post that I didn't completely understand. About your Lortab's having a side effect you called 'binding'. Whatever the effect is, he may want to change your breakthrough Lortab for something else once he hears you are having problems with it. Or he may want you to try a higher dosage, sometimes side effects stop with the higher dose. Make sure you talk with him about a change if it doesn't work out.

    If the pain happens while sitting for long periods, this may just be muscle related and could be treated with a muscle relaxant like Flexeril. Of course all of my comments are moral support at best. Because of the many different nerves and muscles in this area its a complex area to diagnose for doctors, let alone morons like me . So you need to get to the doc with this. I tend to try to just 'deal with' pain sometimes, that's what guys are supposed to do right, be tough? (besides I hate going for doctor's visits).

    One more thought for you though, make sure to ask if you have had any damage to your coccyx, its a little strange that you are having this pain when your SCI is so high (T12 right?). Its turned out that I have a great deal of damage to my coccyx from my original injury. The doctors at that time were so focused on my injury point (L4) that they never mentioned the damage to the rest of my spinal column. My current pain specialist was trying to do injections of steroids into the coccyx and the xrays showed there were large calcium growths around the damaged bone and he just couldn't get to the nerve he wanted to help my CP. So ask about this.

    Best of luck Duge!

    Never underestimate an individual, Never overestimate a bureaucracy.

  5. #5
    Aqu
    By me saying Binding I meant of my bowel's I have so much trouble that I can't even eat bread get stopped up Thank's for your comment's!!!
    Duge

    T-12 incomplete 10-3-02

  6. #6
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,729
    Originally posted by duge:

    Aqu
    By me saying Binding I meant of my bowel's I have so much trouble that I can't even eat bread get stopped up Thank's for your comment's!!!
    Duge

    T-12 incomplete 10-3-02
    Do a search on this site for "fruit paste." It's what a lot of people who post on Braintalk who are on opiates use for constipation.

    Alan

    "Was it over when the Germans bombed Pearl Harbor?"

  7. #7
    Alan
    Thank's I'm going to try it!! sound's alot cheaper and not do the damage that Laxitves will do!
    Thank's
    duge

    T-12 incomplete 10-3-02

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •